Alert archive / Colorado / Red Flag Warnings in 2012

Red Flag Warning 17, NWS Pueblo, CO

April 12, 20126 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 12, 2012, 2:32 PM MDT for 6 counties in Colorado. It took effect at Apr 13, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 2:32 PM MDT (20:32 UTC)
In effect from
Apr 13, 2012, 12:00 PM MDT
Expired
Apr 13, 2012, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Fremont County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WWUS85 KPUB 122032
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT THU APR 12 2012

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON THROUGH 2000
LOCAL TIME TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 220...222...224 AND 225... WHICH INCLUDES THE
SAN LUIS VALLEY...THE UPPER ARKANSAS VALLEY...FREMONT COUNTY...AND
THE WETS AND SANGRE DE CRISTO MOUNTAINS...

...A RED FLAG WARNING HAS BEEN ISSUED FOR NOON FRIDAY THROUGH
2000 LOCAL TIME FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 224...THE SAN LUIS VALLEY...

COZ224-131245-
/O.UPG.KPUB.FW.A.0011.120413T1800Z-120414T0200Z/
/O.NEW.KPUB.FW.W.0017.120413T1800Z-120414T0200Z/
/O.CON.KPUB.FW.W.0016.000000T0000Z-120413T0200Z/
SAN LUIS VALLEY-
232 PM MDT THU APR 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FOR FIRE WEATHER ZONE 224...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...IN THE 50S.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF FIRE GROWTH AND SPREAD TODAY... AND AGAIN
  ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ220-222-225-130200-
/O.CON.KPUB.FW.W.0016.000000T0000Z-120413T0200Z/
UPPER ARKANSAS RIVER VALLEY-FREMONT COUNTY-SOUTHERN FRONT RANGE-
232 PM MDT THU APR 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 220 AND 222...

* AFFECTED AREA...FIRE WEATHER ZONES 220...222 AND 225.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF FIRE GROWTH AND SPREAD THIS AFTERNOON
  THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
492 
WWUS85 KPUB 130139
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
739 PM MDT THU APR 12 2012

...A RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING FOR FIRE
WEATHER ZONES 220...222...224 AND 225... WHICH INCLUDES THE SAN
LUIS VALLEY...THE UPPER ARKANSAS VALLEY...FREMONT COUNTY...AND THE
WETS AND SANGRE DE CRISTO MOUNTAINS...

...A RED FLAG WARNING IS IN EFFECT FOR NOON FRIDAY THROUGH 2000
LOCAL TIME FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 224...THE SAN LUIS VALLEY...

COZ224-131745-
/O.EXP.KPUB.FW.W.0016.000000T0000Z-120413T0200Z/
/O.CON.KPUB.FW.W.0017.120413T1800Z-120414T0200Z/
SAN LUIS VALLEY-
739 PM MDT THU APR 12 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY FOR FIRE WEATHER ZONE 224...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING 
FOR FIRE WEATHER ZONE 224...

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...IN THE 50S.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF FIRE GROWTH AND SPREAD ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ220-222-225-130245-
/O.EXP.KPUB.FW.W.0016.000000T0000Z-120413T0200Z/
UPPER ARKANSAS RIVER VALLEY-FREMONT COUNTY-SOUTHERN FRONT RANGE-
739 PM MDT THU APR 12 2012

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR 
FIRE WEATHER ZONES 220...222 AND 225. THIS INCLUDES THE UPPER
ARKANSAS VALLEY...FREMONT COUNTY...AND THE WETS AND SANGRE DE
CRISTO MOUNTAINS...

$$

HODANISH
855 
WWUS85 KPUB 130209
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
809 PM MDT THU APR 12 2012

...A RED FLAG WARNING IS IN EFFECT FOR NOON FRIDAY THROUGH 2000
LOCAL TIME FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 224...THE SAN LUIS VALLEY...

COZ224-131815-
/O.CON.KPUB.FW.W.0017.120413T1800Z-120414T0200Z/
SAN LUIS VALLEY-
809 PM MDT THU APR 12 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY FOR FIRE WEATHER ZONE 224...

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...IN THE 50S.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
472 
WWUS85 KPUB 130949
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
349 AM MDT FRI APR 13 2012

...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY UNTIL 2000
LOCAL TIME THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS...FOR FIRE WEATHER ZONES 222 AND 224...WHICH INCLUDES THE
SAN LUIS VALLEY AND FREMONT COUNTY...

COZ222-140200-
/O.EXA.KPUB.FW.W.0017.120413T1800Z-120414T0200Z/
FREMONT COUNTY-
349 AM MDT FRI APR 13 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONE 222...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH
IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 222.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ224-140200-
/O.CON.KPUB.FW.W.0017.120413T1800Z-120414T0200Z/
SAN LUIS VALLEY-
349 AM MDT FRI APR 13 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR FIRE WEATHER ZONE 224...

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
792 
WWUS85 KPUB 132128
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT FRI APR 13 2012

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER
ZONES 222 AND 224...WHICH INCLUDES THE SAN LUIS VALLEY AND FREMONT
COUNTY...

COZ222-224-140200-
/O.CON.KPUB.FW.W.0017.000000T0000Z-120414T0200Z/
FREMONT COUNTY-SAN LUIS VALLEY-
328 PM MDT FRI APR 13 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONE 222...

* AFFECTED AREA...FIRE WEATHER ZONES 222 AND 224.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
053 
WWUS85 KPUB 140152
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT FRI APR 13 2012

COZ222-224-140300-
/O.EXP.KPUB.FW.W.0017.000000T0000Z-120414T0200Z/
FREMONT COUNTY-SAN LUIS VALLEY-
752 PM MDT FRI APR 13 2012

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES
222 AND 224 WHICH INCLUDES THE SAN LUIS VALLEY AND FREMONT COUNTY...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 12, 1:01 PM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 12, 1:01 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
101 PM MDT THU APR 12 2012

.SHORT TERM...

IN COORDINATION WITH SPC HAVE ISSUED A TOR WATCH FOR KIOWA AND
PROWERS COUNTIES UNTIL 8 PM. A NUMBER OF MESOSCALE MODELS INDICATE
AN ISOLATED SUPERCELL DEVELOPING IN THIS AREA WITHIN THE NEXT
COUPLE OF HOURS. PARAMETERS ARE FAVORABLE FOR TORNADIC
DEVELOPMENT. STORM MAY NOT LAST VERY LONG BEFORE MOVING INTO
KS...BUT STORM DEVELOPMENT COULD BE VERY RAPID. ROSE

&&

.PREV DISCUSSION... /ISSUED 1104 AM MDT THU APR 12 2012/

AVIATION...MAIN AVN CONCERN WILL BE THE INCREASINGLY GUSTY SW WINDS
THROUGH THIS AFTERNOON. WINDS WILL RELAX SOMEWHAT TONIGHT...BUT
BECOME STRONG AGAIN ON FRIDAY. THIS IS IN ADVANCE OF A STRONG
SPRING STORM SYSTEM THAT IS EXPECTED TO HIT OUR AREA LATE SAT INTO
SUN. THIS SYSTEM COULD BRING SOME PRECIP TO THE TAF SITES...EVEN
THE POSSIBILITY OF SOME SN AT KCOS BY SUN MORNING.

NOTE ALSO THAT THIS AFTERNOON THERE IS A GOOD CHANCE FOR SEVER TS NR
THE KS BORDER...INCLUDING THE RISK OF TORNADIC SUPERCELLS WITH
LARGE HAIL. THE MAIN THREAT FOR SVR WX WILL BE E OF THE CO-KS
BORDER. 44

PREV DISCUSSION... /ISSUED 453 AM MDT THU APR 12 2012/

SHORT TERM...
(TODAY AND TONIGHT)

.DRY SOUTHWEST WINDS TO BRING A RETURN OF CRITICAL FIRE WEATHER
CONDITIONS OUT WEST...

MEAN TROF ACROSS THE WESTERN US WILL SEND ANOTHER SHORTWAVE
CURRENTLY LOCATED ACROSS SRN UT ACROSS NW CO DURING THE DAY.  FOG
PRODUCT STILL SHOWS PATCHES OF STRATUS ACROSS THE SOUTHERN PORTIONS
OF EL PASO COUNTY AS WELL AS PORTIONS OF THE SOUTHEAST PLAINS WITH
SOME DENSE FOG AT TIMES ACROSS NRN EL PASO COUNTY EVIDENT IN
WEBCAMS.  DEW POINTS ARE BEGINNING TO FALL ACROSS THE WESTERN
MTS...AND AS SOUTHWEST WINDS INCREASE ACROSS THE AREA...DRY AIR IS
EXPECTED TO SPREAD WESTWARD ACROSS THE MTNS...VALLEYS AND ACROSS THE
SE PLAINS.  THIS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER
CONDITIONS TODAY FOR LOCATIONS THAT HAVE CRITICAL FUELS...WHICH
BASICALLY CONSISTS OF ALL OF THE VALLEYS AND MOUNTAINS...EXCEPT THE
EASTERN SAN JUAN AND LA GARITAS.  TO FURTHER COMPLICATE THE
MATTER...SOME AREAS WHICH WILL SEE CRITICAL FIRE WEATHER CONDITIONS
ALSO RECEIVED SOME RAINFALL YESTERDAY...THOUGH FOR SOME AREAS THIS
WAS NOT A WETTING RAIN.  ZONE 222...FREMONT COUNTY...HAD A MIX OF
ANYWHERE FROM LESS THAN .10 FOR WESTERN PORTIONS OF THE ZONE...TO .50
FOR EASTERN PORTIONS.  ALREADY HAVE A RED FLAG WARNING OUT FOR THIS
ZONE...AND SINCE NOT ALL AREAS RECEIVED RAINFALL...WILL LEAVE IT
UP...BUT BIGGEST THREAT AREA WILL BE ACROSS WESTERN PORTIONS OF THAT
ZONE.  ZONE 225 RECEIVED SOME RAIN ACROSS NRN PORTIONS...WITH WILLIS
CREEK RAWS REPORTING NEARLY .50 INCHES...THOUGH BASED ON RAWS AND
MESONET PCPN REPORTING SITES...IT WAS THE OUTLIER AS MOST OF THAT
ZONE RECEIVED LITTLE OR NO RAINFALL.  THUS...WILL INCLUDE ZONE 225
INTO THE RED FLAG WARNING FOR TODAY AS LAND MANAGEMENT AGENCIES HAVE
FUELS DESIGNATED AS CRITICAL FOR THIS AREA AS WELL.  SHOULD SEE WINDS
GUSTING UP TO 45 MPH ACROSS THESE AREA...WITH RELATIVE HUMIDITY VALUES
FALLING BELOW 15 PERCENT ACROSS THE LOWER ELEVATIONS OF THE MOUNTAIN
ZONES...AND ACROSS THE VALLEYS.

MEANWHILE...DRY LINE ACROSS THE SOUTHEAST PLAINS WILL BE MIXING
EASTWARD AS DRY SOUTHWEST WINDS SPREAD INTO THE LOWER ELEVATIONS.
BY 21Z...LATEST NAM12 AND NSSL 4KM WRF HAVE THE DRY LINE POSITIONED
ACROSS EXTREME EASTERN PORTIONS OF KIOWA AND BENT COUNTIES.  GIVEN
THE EARLIER TIMING OF THE SHORTWAVE...HIGH RES MODELS ARE BREAKING
OUT PCPN ALONG THE DRY LINE AROUND 21Z...WITH CAPE VALUES OVER 1500
J/KG ALONG AND EAST OF THE BOUNDARY.  WITH DEEP LAYER SHEARS RUNNING
AROUND 50 KTS...THERE IS A PROBABILITY FOR ISOLATED SEVERE
THUNDERSTORMS RIGHT ALONG THE CO/KS BORDER OF KIOWA AND BENT COUNTY
EARLY THIS AFTERNOON.  HAVE NUDGED SOME ISOLATED POPS BACK WESTWARD
TO ACCOUNT FOR THIS.  IT IS POSSIBLE THAT THE DRYLINE COULD MIX
EASTWARD FASTER THAN NAM12 AND WRF SUGGEST...AND IF SO...THEN
THUNDERSTORMS WILL FORM JUST OVER THE CO/KS BORDER.  SPC HAS FAR
EASTERN PORTIONS OF OUR CWA OUTLOOKED WHICH SEEMS REASONABLE GIVEN
THAT LOW LEVEL MOISTURE WILL STILL BE PRESENT WHEN EARLIER TIMING OF
SHORTWAVE ARRIVES.  LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.

THUNDERSTORMS SHOULD QUICKLY SHIFT EASTWARD INTO KANSAS BY EARLY
EVENING WITH A COOLER NIGHT IN STORE FOR MOST OF THE REGION.

LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

FRIDAY...THE LONGWAVE TROUGH OVER THE WESTERN US STARTS TO AMPLIFY
ON FRI AS THE CLOSED UPPER LOW DIGS FURTHER SOUTH. SW FLOW ALOFT
ACROSS THE 4 CORNERS STRENGTHENS...SPREADING MOISTURE ACROSS W CO
AND DRY WARM AIR TO E CO. ADJUSTED THE POP GRIDS TO SHOW PROGRESSION
OF POP INCREASE ALONG THE CONTDVD THROUGH THE AFTN AND EVE. ONGOING
FIRE WEATHER WATCH FOR THE SAN LUIS VALLEY IS SOMEWHAT QUESTIONABLE.
WINDS LOOK LIKE THEY WILL BE THERE...BUT RH LEVELS MAY NOT BE LOW
ENOUGH FOR A LARGE ENOUGH CHUNK OF THE FIRE WEATHER ZONE. WILL
CONTINUE THE WATCH...BUT WILL PASS ON CONCERNS TO THE DAY SHIFT.

SATURDAY AND SUNDAY...THE UPPER LOW ROLLS ACROSS COLORADO ON
SAT...THEN EXITS TO THE NE ACROSS NEBRASKA SUN EVE. THIS WILL BRING
ANOTHER HEALTHY SHOT OF PCPN TO MUCH OF THE FORECAST AREA AND MUCH
COOLER TEMPS WITH 60S ON SAT...AND 50S ON SUN. THIS WILL BE THE TIME
FRAME FOR THE BEST SHOT AT SIGNIFICANT MT SNOW AS WELL. PRELIMINARY
TOTAL SNOW AMOUNTS ARE INDICATING SOME IMPRESSIVE NEW SNOW
ACCUMULATIONS BY THE END OF THE WEEKEND FOR THE HIGHER TERRAIN...AND
WILL PASS THIS ON TO THE NEXT SHIFT AS WELL FOR POSSIBLE HIGHLIGHTS
LATER TODAY.

MONDAY THROUGH WEDNESDAY...GENERAL W-NW FLOW ALOFT ACROSS THE REGION
WILL KEEP ISOLATED POPS FOR THE HIGHER TERRAIN...MAINLY ALONG THE
CONTDVD...FOR MON AND TUE...THEN DRY ON WED. TEMPS ARE SHOWING A
GRADUAL WARMING TREND STARTING MON AND CONTINUING THROUGH THE WEEK
WITH DRY AND VERY MILD CONDITIONS PROBABLE BY MID-WEEK. 27

AVIATION...
IFR TO LIFR CONDITIONS WILL PERSIST ALONG THE SOUTHERN SLOPES OF THE
PALMER DIVIDE AFFECTING KCOS.  KPUB WILL ALSO BE INTERMITTENTLY BE
AFFECTED BY FOG EARLY THIS MORNING.  STRATUS AND FOG SHOULD
DISSIPATE ALONG THE I-25 CORRIDOR BY 14Z...WITH VFR CONDITIONS
EXPECTED FOR THE REMAINDER OF TODAY AND TONIGHT.  GUSTY SOUTHWEST
WINDS WILL SPREAD ACROSS ALL THREE TAF SITES DURING THE LATE MORNING
FOR KALS...AND BY 18Z FOR KCOS AND KPUB.  SOUTHWEST WINDS GUSTING UP
TO 30-35 KTS WILL BE POSSIBLE IN THE AFTERNOON.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ220-222-224-
225.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR COZ224.

&&

44/10
Hazardous weather outlook, Apr 12, 6:41 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
641 AM MDT THU APR 12 2012

COZ058>089-093>099-131300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
641 AM MDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ALONG THE
COLORADO KANSAS BORDER THIS AFTERNOON.  THE LOCATION WITH THE
GREATEST POTENTIAL FOR A SEVERE THUNDERSTORM WILL BE ACROSS EASTERN
KIOWA AND EASTERN PROWERS COUNTIES.  LARGE HAIL OVER 1 INCH IN
DIAMETER...WIND GUSTS OVER 60 MPH...LIGHTNING AND HEAVY RAINFALL
WILL BE THE PRIMARY STORM THREATS.  HOWEVER AN ISOLATED TORNADO IS
ALSO POSSIBLE SHOULD RAPID THUNDERSTORM DEVELOP OCCUR.

A DRY LINE WILL DEVELOP AND MOVE EASTWARD ACROSS THE SOUTHEAST
COLORADO PLAINS THIS AFTERNOON.  THIS DRY LINE WILL BE POSITIONED
ACROSS THE EASTERN PORTIONS OF KIOWA...PROWERS AND BACA COUNTIES IN
THE LATE AFTERNOON.  A WEATHER DISTURBANCE WILL MOVE THROUGH THE
AREA EARLY THIS AFTERNOON WITH THE POTENTIAL FOR THUNDERSTORMS TO
RAPIDLY DEVELOP ALONG THE DRYLINE AROUND 2 PM.  ABUNDANT MOISTURE
AND INSTABILITY WILL BE PRESENT TO THE EAST OF THE DRY
LINE...ALLOWING FOR RAPID INTENSIFICATION AS THUNDERSTORMS MOVE NORTHEASTWARD
INTO KANSAS. THERE IS SOME UNCERTAINTY REGARDING HOW QUICKLY THE LOW
LEVEL MOISTURE WILL RETREAT EASTWARD INTO KANSAS THIS AFTERNOON
THROUGH EARLY THIS EVENING.  IF THE DRYLINE ADVANCES EASTWARD MORE
QUICKLY...THUNDERSTORMS MAY DEVELOP ACROSS KANSAS INSTEAD.  HOWEVER
IF MOISTURE REMAINS IN PLACE...AS SEVERAL HIGH RESOLUTION COMPUTER
SIMULATIONS SUGGEST...THEN LARGE HAIL UP TO 2 INCHES IN
DIAMETER...WIND GUSTS OVER 60 MPH AND AN ISOLATED TORNADO WILL BE
POSSIBLE.

THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO WILL BE
LOCATED WEST OF THE DRY LINE AND UNDER THE INFLUENCE OF DRY AND
WINDY CONDITIONS.  THIS WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE SAN LUIS VALLEY...THE UPPER ARKANSAS RIVER
VALLEY OF FREMONT...CHAFFEE AND LAKE COUNTIES...AND ACROSS THE LOWER
ELEVATIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS.  DUE TO DRY
FUELS ACROSS THE MAJORITY OF THESE AREAS...CONDITIONS WILL BE
FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE SAN LUIS
VALLEY ON FRIDAY AS WELL...DUE TO GUSTY WINDS...LOW MINIMUM RELATIVE
HUMIDITY AND EXISTING DRY VEGETATION.

ANOTHER STORM SYSTEM IS EXPECTED TO CROSS THE STATE ON SATURDAY
AND SUNDAY...AND WILL BE CAPABLE OF PRODUCING SIGNIFICANT ACCUMULATING
SNOWS OVER THE MOUNTAIN AREAS AS WELL AS NORTHERN EL PASO COUNTY
THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE NEAR THE COLORADO KANSAS BORDER THIS AFTERNOON.

31/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:34 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Las Animas116 min
Apr 11, 10:01 PM MDTSevere Thunderstorm WarningPUBFremont, Teller44 min
Apr 12, 3:00 PM MDTWinter Storm WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more30 hr

Nearby

Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.